American Journal of Numerical Analysis
ISSN (Print): 2372-2118 ISSN (Online): 2372-2126 Website: Editor-in-chief: Emanuele Galligani
Open Access
Journal Browser
American Journal of Numerical Analysis. 2014, 2(4), 107-114
DOI: 10.12691/ajna-2-4-3
Open AccessArticle

Interpolation Splines Minimizing Semi-Norm in K2(P2) Space

Kholmat M. Shadimetov1, 2, Abdullo R. Hayotov1, and Azamov S. Siroj1

1Institute of Mathematics, National University of Uzbekistan, Tashkent, Uzbekistan

2Tashkent Institute of Railway Engineers, Tashkent, Uzbekistan

Pub. Date: May 26, 2014

Cite this paper:
Kholmat M. Shadimetov, Abdullo R. Hayotov and Azamov S. Siroj. Interpolation Splines Minimizing Semi-Norm in K2(P2) Space. American Journal of Numerical Analysis. 2014; 2(4):107-114. doi: 10.12691/ajna-2-4-3


In the present paper using S.L. Sobolev’s method interpolation splines minimizing the semi-norm in K2(P2) space are constructed. Explicit formulas for coefficients of interpolation splines are obtained. The obtained interpolation spline is exact for the functions and . Also we give some numerical results where we showed connection between optimal quadrature formula and obtained interpolation spline in the space K2(P2).

interpolation spline Hilbert space the norm minimizing property S.L. Sobolev’s method discrete argument function

Creative CommonsThis work is licensed under a Creative Commons Attribution 4.0 International License. To view a copy of this license, visit


[1]  Ahlberg, J.H., Nilson, E.N., Walsh, J.L.: The theory of splines and their applications, Mathematics in Science and Engineering, New York: Academic Press, (1967).
[2]  Arcangeli, R., Lopez de Silanes, M.C., Torrens, J.J.: Multidimensional minimizing splines, Kluwer Academic publishers. Boston, (2004).
[3]  Attea, M.: Hilbertian kernels and spline functions, Studies in Computational Matematics 4, C. Brezinski and L. Wuytack eds, North-Holland, (1992).
[4]  Berlinet, A., Thomas-Agnan, C.: Reproducing Kernel Hilbert Spaces in Probability and Statistics, Kluwer Academic Publisher, (2004).
[5]  Bojanov, B.D., Hakopian, H.A., Sahakian, A.A.: Spline functions and multivariate interpolations, Kluwer, Dordrecht, (1993).
[6]  de Boor, C.: Best approximation properties of spline functions of odd degree, J. Math. Mech. 12, (1963), pp.747-749.
[7]  de Boor, C.: A practical guide to splines, Springer-Verlag, (1978).
[8]  Duchon, J.: Splines minimizing rotation-invariant semi-norms in Sobolev spaces, (1977), pp. 85-100.
[9]  Eubank, R.L.: Spline smoothing and nonparametric regression. Marcel-Dekker, New-York, (1988).
[10]  Freeden, W.: Spherical spline interpolation-basic theory and computational aspects, Journal of Computational and Applied Mathematics, 11, 367-375, (1984).
[11]  Freeden, W.: Interpolation by multidimensional periodic splines, Journal of Approximation Theory, 55, 104-117 (1988).
[12]  Green, P.J., Silverman: Nonparametric regression and generalized linear models. A roughness penalty approach. Chapman and Hall, London, (1994).
[13]  Golomb, M.: Approximation by periodic spline interpolants on uniform meshes, Journal of Approximation Theory, 1, (1968), pp. 26-65.
[14]  Shadimetov Kh.M., Azamov S.S.: Construction of discrete analogue of the differential operator d4/dx4+d2/dx2+1 and its properties (Russian). Uzbek Math. Zh. 2010, no 1, 181-188. (2010).
[15]  Shadimetov, Kh.M., Hayotov, A.R., Azamov, S.S.: Optimal quadrature formula in K2(P2)space, Applied Numerical Mathematics, 62, 1893-1909 (2012).
[16]  Holladay, J.C.: Smoothest curve approximation, Math. Tables Aids Comput. V.11. (1957) 223-243.
[17]  Ignatev, M.I., Pevniy, A.B.: Natural splines of many variables, Nauka, Leningrad, (in Russian) (1991).
[18]  Korneichuk, N.P., Babenko, V.F., Ligun, A.A.: Extremal properties of polynomials and splines, Naukovo dumka, Kiev, (in Russian) (1992).
[19]  Laurent, P.-J.: Approximation and Optimization, Mir, Moscow, (in Russian) (1975).
[20]  Mastroianni, G., Milovanovic, G.V.: Interpolation Processes – Basic Theory and Applications, Springer Monographs in Mathematics, Springer – Verlag, Berlin – Heidelberg (2008).
[21]  Nürnberger, G.: Approximation by Spline Functions, Springer, Berlin (1989).
[22]  Schoenberg, I.J.: On trigonometric spline interpolation, J. Math. Mech. 13, (1964), pp.795-825.
[23]  Schumaker, L.: Spline functions: basic theory, J. Wiley, New-York, (1981).
[24]  Sobolev, S.L.: Formulas of Mechanical Cubature in n- Dimensional Space, in: Selected Works of S.L.Sobolev, Springer, (2006), pp. 445-450.
[25]  Sobolev, S.L.: On Interpolation of Functions of n Variables, in: Selected Works of S.L.Sobolev, Springer, (2006), pp.451-456.
[26]  Sobolev, S.L.: The coefficients of optimal quadrature formulas, in: Selected Works of S.L.Sobolev. Springer, (2006), pp.561-566.
[27]  Sobolev, S.L.: Introduction to the Theory of Cubature Formulas, Nauka, Moscow, (in Russian) (1974).
[28]  Sobolev, S.L., Vaskevich, V.L.: The Theory of Cubature Formulas. Kluwer Academic Publishers Group, Dordrecht (1997).
[29]  Stechkin, S.B., Subbotin, Yu.N.: Splines in computational mathematics, Nauka, Moscow, (in Russian) (1976).
[30]  Vasilenko, V.A.: Spline functions: Theory, Algorithms, Programs, Nauka, Novosibirsk, (in Russian) (1983).
[31]  Vladimirov, V.S.: Generalized functions in mathematical physics. -M.: Nauka, (in Russian) (1979).
[32]  Wahba, G.: Spline models for observational data. CBMS 59, SIAM, Philadelphia, (1990).